Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 82, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Sep 4, 2016, 3:42 PM EDT. It took effect at Sep 5, 2016, 10:00 AM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2016, 3:42 PM EDT (19:42 UTC)
- In effect from
- Sep 5, 2016, 10:00 AM EDT
- Expired
- Sep 6, 2016, 3:19 AM EDT
- In force
- 17 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
780 WHUS73 KAPX 041942 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 342 PM EDT SUN SEP 4 2016 LMZ341-345-346-050345- /O.NEW.KAPX.SC.Y.0082.160905T1400Z-160906T1600Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 342 PM EDT SUN SEP 4 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM MONDAY TO NOON EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM MONDAY TO NOON EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
6 follow-up statements
714 WHUS73 KAPX 050154 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 954 PM EDT SUN SEP 4 2016 LMZ341-345-346-051000- /O.CON.KAPX.SC.Y.0082.160905T1400Z-160906T1600Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 954 PM EDT SUN SEP 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM MONDAY TO NOON EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM MONDAY TO NOON EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
352 WHUS73 KAPX 050813 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 413 AM EDT MON SEP 5 2016 LMZ344-051615- /O.EXA.KAPX.SC.Y.0082.160905T1400Z-160906T1600Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- 413 AM EDT MON SEP 5 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO NOON EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO NOON EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ341-345-346-051615- /O.CON.KAPX.SC.Y.0082.160905T1400Z-160906T1600Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 413 AM EDT MON SEP 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO NOON EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO NOON EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
774 WHUS73 KAPX 051453 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1053 AM EDT MON SEP 5 2016 LMZ341-344>346-052300- /O.CON.KAPX.SC.Y.0082.000000T0000Z-160906T1600Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1053 AM EDT MON SEP 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
213 WHUS73 KAPX 051950 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 350 PM EDT MON SEP 5 2016 LMZ341-344>346-060400- /O.EXT.KAPX.SC.Y.0082.000000T0000Z-160906T0900Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 350 PM EDT MON SEP 5 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
576 WHUS73 KAPX 060147 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 947 PM EDT MON SEP 5 2016 LMZ341-344>346-060900- /O.CON.KAPX.SC.Y.0082.000000T0000Z-160906T0900Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 947 PM EDT MON SEP 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
883 WHUS73 KAPX 060719 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 319 AM EDT TUE SEP 6 2016 LMZ341-344>346-060830- /O.CAN.KAPX.SC.Y.0082.000000T0000Z-160906T0900Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 319 AM EDT TUE SEP 6 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 4, 1:46 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Sep 4, 1:46 PM EDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 146 PM EDT SUN SEP 4 2016 .UPDATE... Issued at 1054 AM EDT Sun Sep 4 2016 No major issues this afternoon. Deep and slow-moving ridge over the central and eastern Great Lakes /nestled between western Conus trough and tropical system in western Atlantic/ will maintain quiet weather. Updated forecast earlier this morning to account for some patchy fog /since dissipated/ and also for some pesky low clouds that impacted Sault Ste. Marie and vicinity. Otherwise, afternoon will feature some flat CU (per obs and 12 UTC APX sounding), plenty of sunshine, light winds, and highs in the 70s to around 80. && .SHORT TERM...(Today and tonight) Issued at 322 AM EDT Sun Sep 4 2016 High impact weather potential: None. Pattern synopsis and forecast: The quiet and fantastic summer weather continues. There is not much change from 24 hrs ago. A large area of high pressure and deep dry air is settled over nrn Michigan. Skies were clear, winds were calm, and temperatures were tumbling into the 40s in the coldest low lying spots, with most other locales into the 50s. No precip anywhere near the region. The closest rain is associated with tropical storm Hermine which is out off the Atlantic coast, and areas of showers and storms pushing through the nrn and central plains. Today and tonight: The core of the high pressure and main axis of mid level ridging slide east by tonight, but the sfc ridge axis will remain overhead. We do slowly get into some weaker SW flow aloft over the next 24 hrs, with some weak vorticity/shortwave energy lifting across the NW CWA. This will only bring some higher level cirrus. Prior to that, for today, we will develop a light southerly wind. This will drag slightly better low level moisture up here, and maybe some better cumulus, but it will all be shallow. Basically a sunny day and a pretty clear night again. Highs in the upper 70s to lower 80s for most. Lows tonight mainly ranging through the 50s. .LONG TERM...(Monday through Saturday) Issued at 322 AM EDT Sun Sep 4 2016 Hermine is doing some great work at keeping the holiday weekend precipitation-free! It appears now that the timing of our next chances of rain/thunder will be late Tuesday into Wednesday with warm advection precip. Although the best chances for widespread rain remains to be Wednesday night into Thursday with the actual passage of the cold front associated with a low pressure system over the upper Great Lakes. Gulf moisture advecting into northern Michigan ahead of the aforementioned approaching cold front produces PWATs in forecast soundings over 2 inches. After this storm system exits east a very broad upper level trough takes over the northern half of the United States. Transiting shortwaves across this trough will bring periodic chances of a rain shower and/or thunderstorm throughout the remainder of this period...although next weekend appears to be the best shot for another round of widespread rain and thunder with another developing low pressure system over the northern Great Lakes region. Daytime temperatures will be mainly in the 80s, with Tuesday possibly seeing some portions of northern lower nearing 90. After the cold front passes Thursday...temperatures will lower a bit each day from the mid 70s to low 80s Thursday to the mid 60s to low 70s by Sunday. Night time conditions Tuesday and Wednesday night will be uncomfortable for some, with temperatures only dropping into the upper 60s with high humidity. By Friday morning temperatures will only drop into the 50s from there onward. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 136 PM EDT Sun Sep 4 2016 High pressure over the eastern Great Lakes will provide continued VFR wx into Labor Day. Spotty CU will dissipate later today, and then redevelop by late morning Monday. The CU will likely be more widespread on Monday /not unlike conditions over WI today/. Winds will be from the south through the period, generally light through tonight before picking up by late morning Monday. && .MARINE... Issued at 322 AM EDT Sun Sep 4 2016 High pressure over nrn Michigan will slide east today, with the region slowly working it's way into increasing southerly flow and moisture over the next few days. Today will be sunny again with relatively light winds, but as low pressure and a cold front from the central part of the country gradually work their way eastward, the gradient will tighten, winds will near advisory levels for many of the nearshore waters Monday into Tuesday. The first chances for showers and storms arrives Tuesday. && .APX Watches/Warnings/Advisories... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...Smith SHORT TERM...Dickson LONG TERM...Locker AVIATION...Smith MARINE...Dickson
Hazardous weather outlook, Sep 4, 3:27 AM EDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 327 AM EDT SUN SEP 4 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-050730- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 327 AM EDT SUN SEP 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. SMD
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.